MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME BRPL 3D; DEVICE, EMBOLIZATION, VASCULAR

MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME BRPL 3D; DEVICE, EMBOLIZATION, VASCULAR
Model Number APB-4-10-3D-SS
Medical Device Problem Code Unintended Movement (3026)
Health Effect - Clinical Codes Embolus (1830); Ischemia (1942)
Date of Event 05/09/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The coil will not be returned for evaluation as it was implanted in the patient.The device was not returned; the reported event could not be confirmed.The cause of the event could not be conclusively determined from the reported information.Mdrs related to this event: 2029214-2019-00516, 2029214-2019-00517, 2029214-2019-00518.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received a report that after the coil embolization of an aneurysm, the patient started to exhibit stroke like symptoms.The patient received a head ct, and it was determined that one or more of the coils had protruded from the aneurysm and into the parent vessel.It was stated the coil was implanted in the intended location.The patient's status at the time of the report was alive-with injury.A clot formed on the coil, embolism treated, and patient was recovering.The patient had undergone coil implantation to treat a ruptured, amorphous aneurysm located at the left internal carotid artery, pos terior communicating artery territory with a max diameter of 5.2mm and a neck diameter of 3mm.It was noted the vessel tortuosity was minimal.The devices were prepared as indicated in the ifu.

Brand Name
AXIUM PRIME BRPL 3D
Common Device Name
DEVICE, EMBOLIZATION, VASCULAR
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
MDR Report Key8669241
Report Number2029214-2019-00516
Device Sequence Number11254720
Product Code KRD
UDI-Device Identifier00847536008090
UDI-Public00847536008090
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K081465
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/04/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/05/2021
Device Model NumberAPB-4-10-3D-SS
Device Lot NumberA687880
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/09/2019
Initial Report FDA Received Date06/04/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age51 YR